Anybody get chills as a side effect?

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Anybody get chills as a side effect?

Postby 12many » Sat Jun 22, 2013 4:05 pm

I am ending my third week on Tecfidera and at times I get sudden chills. I get goosebumps and everything. I am normally the one who complains that it is too hot all the time, so this is new for me. It started a few days ago and the incidences are more frequent. I realize it's not a serious issue, just curious if anyone else has this experience, or if maybe it has nothing to do with the medication. Thanks!

God bless everyone and hope all are feeling ok.
12many
Newbie
 
Posts: 4
Joined: Wed Jun 19, 2013 3:21 pm

Advertisement

Re: Anybody get chills as a side effect?

Postby Cindy2013 » Sat Jun 22, 2013 5:58 pm

I don't take Tecfidera, but I noticed your post because I have often experienced chills after sweating for medical reasons. Looks like Tecfidera is so new, there's not much on side effects. They all mention flushing. I entered Tecfidera and sweating into search and came up with this. I couldn't look at the site without signing up, but looks like if you are on Facebook, you can get in without signing up. Another site, also below, mentions sweating, but I couldn't find it when I clicked on the link.


Has anyone started taking the now oral medication, Tecfidera ...
http://www.mymsteam.com/questions/51a00 ... -tecfidera - View by Ixquick Proxy - Highlight
I have been on tecfidera for 3 weeks, pretty intense flushing, sweating and stomach pains occasionally. I was concerned but found a tecfidera… read more.



R.I.P Tecfidera - MSWorld Forums
http://www.msworld.org/forum/showthread.php?t=127382 - View by Ixquick Proxy - Highlight
R.I.P Tecfidera Tecfidera. ... No more extra tightness, night sweats and depression. I ask alot of people who can't tolerate Tecfdera if they juice, ...

Edited to correct spelling and punctuation.

Edited again. Entered Tecfidera chills in search into search engine that uses Google and lots comes up.

Wish you good luck. Hope this helps.
Cindy2013
Getting to Know You...
 
Posts: 12
Joined: Tue May 28, 2013 8:25 pm

Re: Anybody get chills as a side effect?

Postby 12many » Sat Jun 22, 2013 6:23 pm

Thank you. I will check into your references. Maybe I discovered a new side effect....would not surprise anyone who knows me...lol.
12many
Newbie
 
Posts: 4
Joined: Wed Jun 19, 2013 3:21 pm

Re: Anybody get chills as a side effect?

Postby candycoffey » Tue Jul 09, 2013 8:28 am

I'm actually doing the opposite, I always think it's cold and have been feeling really warm. It usually starts midday for me and just began in my third week of taking Tecfidera. I've been wondering if I was just getting sick since I haven't seen it mentioned as a side effect. Has it got any better for you?
RRMS Feb 2011
Tecfidera start June 2013
candycoffey
Newbie
 
Posts: 7
Joined: Tue Jul 09, 2013 7:51 am

Re: Anybody get chills as a side effect?

Postby hlsuderlund » Tue Jul 09, 2013 9:15 am

Yes, I had chills right away, and I too was always the one saying it was too hot. Does anyone have an experience with how long after stopping tecfidera it took for severe side effects to stop, i.e. abdominal pain, diarrhea and red, burning skin?
hlsuderlund
Newbie
 
Posts: 4
Joined: Tue Jul 09, 2013 9:05 am

Re: Anybody get chills as a side effect?

Postby 12many » Sat Jul 13, 2013 8:50 am

candycoffey, yes the chills do seem to have stopped. I have been on the Tecfidera maintenance dose for over a month now and still experience flushing on occasion, but not as bad as when I first started on it. Overall, the side effects do seem to be diminishing, so I will continue on it.
12many
Newbie
 
Posts: 4
Joined: Wed Jun 19, 2013 3:21 pm

Re: Anybody get chills as a side effect?

Postby prauly » Thu Jul 18, 2013 3:50 am

I am going to be starting this medication over the weekend and have been looking through this forum for information when I spotted your post. Obviously, I have no personal experience with this symptom. However, my Neuo has MS and recently started taking this med and had commented to me on a recent visit that he had experienced horrible chills and shaking when taking the med. He was frustrated because it had never been noted as a side effect in any of the material, but it is a rare side effect. He told me that I should call him if that happens, and that it should also be reported to the drug company.
User avatar
prauly
Family Member
 
Posts: 41
Joined: Mon Jun 14, 2010 3:00 pm
Location: West Simsbury, CT

Re: Anybody get chills as a side effect?

Postby tckarchi » Thu Aug 01, 2013 3:49 pm

I have once or twice- but that was when the nausea and stomach pain were intense and I was dizzy and so fatigued that I was crawling into bed for a nap at the time. I've been told since by an RN that sometimes nausea will bring on chills and dizziness.
tckarchi
Newbie
 
Posts: 2
Joined: Thu Aug 01, 2013 3:37 pm

Re: Anybody get chills as a side effect?

Postby mstexas » Sun Aug 04, 2013 6:02 pm

I started the medication yesterday, and back and forth between chills and warmth, and my legs felt like they were being stuck with tiny needles, while my arms were itchy. I was extremely fatigued and dozed a lot during this time.
mstexas
Newbie
 
Posts: 1
Joined: Sun Aug 04, 2013 5:55 pm

Re: Anybody get chills as a side effect?

Postby findingree » Sun Aug 04, 2013 7:11 pm

I am on day 13 of treatment, and I have experienced the goosebumps and chills too.
findingree
Newbie
 
Posts: 4
Joined: Sun Aug 04, 2013 4:04 pm

Re: Anybody get chills as a side effect?

Postby Aud88 » Thu Aug 08, 2013 5:42 pm

Glad to hear it, I guess. I get really, really hot followed by chills and shaking. This is not all the time. It happened maybe three times in month 3. It goes away after an hour or maybe less.
User avatar
Aud88
Newbie
 
Posts: 6
Joined: Thu Sep 30, 2010 3:00 pm

Re: Anybody get chills as a side effect?

Postby barbarakwoodward » Fri May 23, 2014 4:56 pm

I started my medication on Sunday, and only had mild flushing after the first dose. On day 5, I started having chills, fatigue, headache and weakness in one leg (where I had my first attack). I don't know if this is a cold/flu, relapse or reaction to Techfidera. Fortunately, I see my neurologist next week, but I have the holidays to get through.
barbarakwoodward
Newbie
 
Posts: 3
Joined: Fri May 23, 2014 2:26 pm


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users